What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 14, 2:23 PM EST, 56 minutes earlier.
Area forecast discussion, May 14, 2:23 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
323 PM EDT Thu May 14 2020
.SYNOPSIS...
Surface low pressure will track northeast through the lower
Great Lakes region tonight and Friday, draping a cold front over
the I-71 corridor late in the day Friday. Showers and
thunderstorms will be found along and ahead of this front as it
sags and gets hung up near the interstate. Overnight Friday, the
front will slowly sag towards the Ohio River, with precipitation
winding down on Saturday. This front will then lift northward as
a warm front Saturday night in response to the next low and cold
front that should exhibit a similar pattern on Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Showers and cloud cover in central Ohio will exit east-northeast
as warm air is being pushed into the Ohio Valley from the
southwest this afternoon. A line of convection in Indiana will
continue an eastward progression through the northern third of
the CWA, generally north of the I-70 corridor this late
afternoon and early evening. Some storms could produce some
excessive winds here, especially if the temperatures are able
to return into the middle 70s after the thicker clouds exit.
The HRRR seems to keep a good track for these ongoing Indiana
storms and suggest that a leading few will fire between the
exiting showers in central Ohio and the edge of the upper cloud
shield in west central Ohio. This is generally looking at a
Madison/Delaware initiation with an eastward progression during
daylight hours, as the storms move east into a supportive
airmass for showers but not necessarily the deeper convection
associated with thunderstorms. Showers with some isolated
thunder look to be what to expect from the upstream convection
that will hit from Wayne to Mercer Counties and then drive east-
northeastward to the route 68 corridor by 6pm. A pop-up shower
or thunderstorm can not be ruled out in the remainder of the CWA
today and early evening, but should be the exception and not
the rule, so low to no pops were promoted with the afternoon
forecast today in most of the CWA.
Overnight, the warm advection will continue as showers and
thunderstorms focus on the front to the west, after a mid level
shortwave crosses north of I-70 this evening. This shortwave in
the receptive airmass will keep a chance of showers and
thunderstorms over far northern CWA overnight. Am of the
thought that the mixed air will win out with the warm advection
and the bulk of shower activity will be early in the evening and
then shift northward and out of the CWA overnight. Given that
these chances are due to shortwave activity in a mean westerly
flow, could not remove the pops north of the corridor tonight as
that solution would still remain viable, even if it were not
favored.
Lows will be even milder - 60-65 degrees and humid given a
continued influx of warm and moist air with a 40-50kt lljet set
up in western Ohio.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
The cold front will continue to move into the forecast area on
Friday. A chance of showers and thunderstorms will occur in the
morning. Then, with diurnal heating and frontal convergence,
showers and thunderstorms will increase in coverage during the
afternoon. Overall instability and deep layer shear will be on
the weak side, so strong to severe storms are not expected at
this time. Highs will range from 75 to 80 in strong warm
advection, warmest in the southeast. A few spots in the
northwest may only top out in the lower 70s.
Storms should lay out south and east of the area, possibly a
little into the CWA nearer the Ohio River. A few models are very
productive in keeping heavy rainfall overnight in the southeast
half of the CWA but most look to be losing the deeper convection
and show a weakening trend through daybreak Saturday. Lows will
bottom out in a uniform 60-61 degrees, and the thunder does look
to be waning significantly overnight to possibly consider
removal in future forecasts.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
A surface boundary will be situated along or just south of the
Ohio River Saturday morning. This boundary will lift slowly
north Saturday through Saturday night ahead of a developing low
pressure system over the mid/upper Mississippi Valley. With some
low level convergence along the boundary, expect scattered
shower activity across our southern areas Saturday morning to
spread northward through the day, along with a chance of
thunderstorms. Highs on Saturday will be in the mid to upper
70s.
The upper level low will drift slowly southeast across the
Upper Ohio Valley Sunday into Monday as an associated surface
low and cold front pushes down through our area. This will lead
to a continued threat for showers and a chance of thunderstorms
through early in the week. Highs on Sunday will range from the
mid 70s in the northwest to the low 80s in the southeast.
However, as the low moves overhead, a cooler airmass will settle
into our area for Monday with highs mainly in the mid to upper
60s.
The mid level ridging/omega block over the central US will then
help keep the upper level low over the eastern US through mid
week. There remains some model variability with the placement of
this, but the general trend has been to keep everything a
little farther west. As a result, will linger a chance of
showers through Tuesday with highs again in the mid to upper
60s. Will then try to dry things out through mid to late week
and allow for gradual warmup.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
After showers exit central Ohio and CMH/LCK early this
afternoon, conditions across the region will be VFR with some
gusts to 20-25kt that will taper down in the evening. An
isolated storm could pop up but is not a likely scenario and
have been left out of all TAF sites until later Friday. As a
cold front approaches from the northwest, showers and
thunderstorms may precede it with a scattered to isolated
nature. The frontal passage will not occur until after the valid
period, even the 30 hour extended TAF at CVG covering through
00Z.
Afternoon storms are likely Friday, along with at least MVFR
cigs and vsbys.
The wind at h850 will be 40-50kt and as the nighttime boundary
layer decouples, wind shear will be present until the daytime
mixing kicks in tomorrow.
OUTLOOK...Thunderstorms expected Friday evening, showers and
possibly some thunderstorms lingering Saturday. Sunday night
through Monday will have another round of storms, tapering to
just a few showers on Monday night and Tuesday. MVFR cigs and
vsbys will be possible with any convective activity, with IFR
possible in heavy rains through much of the forecast.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...JGL
AVIATION...Franks
Hazardous weather outlook, May 14, 3:19 PM EST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
419 PM EDT Thu May 14 2020
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-152030-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-
419 PM EDT Thu May 14 2020
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.
.DAY ONE...Tonight.
A few strong storms with gusty winds are expected through early this
evening. An isolated severe storm may be possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A few strong to severe storms will be possible Friday afternoon and
evening, with gusty or damaging winds being the primary threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed, while following all local, state
and CDC guidelines.
INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-152030-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
419 PM EDT Thu May 14 2020
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and
Southwest Ohio.
.DAY ONE...Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered strong to severe storms will be possible Friday afternoon
and evening, with gusty or damaging winds being the primary threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed, while following all local, state
and CDC guidelines.
In the hours before
Special weather statement, May 14, 2:32 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
332 PM EDT Thu May 14 2020
OHZ034-035-042-142000-
Auglaize OH-Darke OH-Mercer OH-
332 PM EDT Thu May 14 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN DARKE...
NORTHWESTERN AUGLAIZE AND MERCER COUNTIES UNTIL 400 PM EDT...
At 331 PM EDT, radar indicated strong thunderstorms along a line
extending from near Monroe to near Pennville to 9 miles southeast of
Muncie, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Greenville, Celina, Coldwater, St. Henry, Union City, Fort Recovery,
Ansonia, Rockford, Wabash, Wayne Lakes, Mendon, Burkettsville,
Rossburg, Palestine, Montezuma, New Weston, Tama, Rose Hill, Eldora
Speedway and Neptune.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4073 8446 4068 8445 4068 8431 4047 8456
4002 8466 4003 8481 4073 8480
TIME...MOT...LOC 1931Z 265DEG 38KT 4072 8484 4044 8517 4013 8524Special weather statement, May 14, 2:54 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
354 PM EDT Thu May 14 2020
OHZ034-035-042-043-051-142030-
Auglaize OH-Darke OH-Shelby OH-Mercer OH-Miami OH-
354 PM EDT Thu May 14 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SHELBY...
DARKE...AUGLAIZE...MERCER AND WESTERN MIAMI COUNTIES UNTIL 430 PM
EDT...
At 354 PM EDT, radar indicated strong thunderstorms along a line
extending from near Ohio City to near Fort Recovery to 8 miles
northeast of Fountain City, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Troy, Piqua, Greenville, Celina, Wapakoneta, St. Marys, West Milton,
Coldwater, Fort Shawnee, New Bremen, Minster, Versailles, Covington,
St. Henry, Arcanum, Newport, Cridersville, Bradford, Union City and
Fort Loramie.
This includes I-75 in Ohio between mile markers 109 and 118.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4068 8445 4069 8422 4066 8422 4066 8411
4064 8411 4064 8405 4047 8422 3995 8424
4001 8481 4050 8480 4073 8457 4073 8446
TIME...MOT...LOC 1954Z 266DEG 39KT 4074 8452 4044 8483 4007 8484NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 882238, 882239, 882240, 882241, 882243, 882242, 882244, 882245, 882246, 882247, 882248.